MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513860
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that an ultraflex esophageal ng proximal release covered stent was to be implanted in the esophagus to treat esophageal cancer during an esophageal stenting procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was not tortuous and was dilated prior to stent placement.According to the complainant, during the procedure, the black stent deployment suture could not be completely released and the stent did not fully deploy.The stent was removed from the patient partially deployed on the delivery system and another ultraflex esophageal stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block h6: problem code 2906 captures the reportable event of a partially deployed ultraflex esophageal proximal release covered stent.Block h10: an ultraflex esophageal ng proximal release covered stent and delivery system were returned for analysis; visual examination of the returned device found the stent was received partially deployed.The shaft was kinked approximately 33 cm from the tip of the delivery system.Functional examination was performed and the stent was deployed by holding the handle hub in the palm of one hand, grasping and retracting the finger ring with the other hand.The stent was measured and was found to be within specification.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed.The kink noted on the delivery system may have been a result when the physician applied force to the device during the attempted deployment.The investigation concluded that the reported event and the observed failure were likely due to factors encountered during the procedure.It may be that how the device was handled or manipulated and/or the patient anatomy, limited the performance of the device and contributed to the stent partially deployed and shaft kinked.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2020 that an ultraflex esohageal ng proximal release covered stent was to be implanted in the esophagus to treat esophageal cancer during an esophageal stenting procedure performed on (b)(6), 2020.Reportedly, the patient's anatomy was not tortuous and was dilated prior to stent placement.According to the complainant, during the procedure, the black stent deployment suture could not be completely released and the stent did not fully deploy.The stent was removed from the patient partially deployed on the delivery system and another ultraflex esophageal stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10239011
Report Number3005099803-2020-02559
Device Sequence Number2432638
Product Code ESW
UDI-Device Identifier08714729716082
UDI-Public08714729716082
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2022
Device Model NumberM00513860
Device Catalogue Number1386
Device Lot Number0025097231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer08/19/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1